Alert archive / Montana / Flash Flood Warnings in 2005

Flash Flood Warning 2, NWS Glasgow, MT

June 13, 2005Roosevelt County, Montana

NWS Glasgow, MT issued this flash flood warning at Jun 13, 2005, 5:44 PM MDT for Roosevelt County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 5:44 PM MDT (23:44 UTC)
Expired
Jun 13, 2005, 8:30 PM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

County Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 93 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGGW 132343
FFWGGW
MTC085-140230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ROOSEVELT COUNTY IN NORTHEAST MONTANA.

* UNTIL 830 PM MDT

* AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL OVER THE LAST TWO HOURS FROM SHOWERS OVER THE  
  WARNED AREA.

* THE SHOWERS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER    
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING ALONG PARTS 
OF BOXELDER CREEK NORTHWEST OF POPLAR THIS EVENING. ADJACENT COUNTY 
ROADS... FARMLAND...AND COULEES IN THE VICINITY OF BOXELDER CREEK 
WILL LIKELY FLOOD. WATER WILL LIKELY RECEDE ALONG THE BOXELDER LATER 
THIS EVENING AS THE SHOWERS DISSIPATE. HOWEVER...DOWNSTREAM NEAR 
HIGHWAY 2 WATER MAY RISE QUICKLY LATER THIS EVENING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4808 10549 4809 10509 4839 10525 4839 10552

$$

VALONE

WEATHER.GOV/GLASGOW
2 follow-up statements
000 
WGUS75 KGGW 140120
FFSGGW
MTC085-140230-


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
717 PM MDT MON JUN 13 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MDT FOR CENTRAL
ROOSEVELT COUNTY...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING MODERATE TO OCCASIONALLY HEAVY RAIN OVER 
THE WARNED AREA.

ALTHOUGH SHOWERS HAVE WEAKENED OVER BOXELDER CREEK AND THE 
SURROUNDING AREA...SHOWERS PRODUCING MODERATE RAIN CONTINUE TO MOVE 
VERY SLOWLY EAST OVER THE CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GLASGOW.

LAT...LON 4810 10549 4809 10509 4839 10525 4839 10552

$$

VALONE

WEATHER.GOV/GLASGOW
000 
WGUS75 KGGW 140230
FFSGGW
MTC085-140237-


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
827 PM MDT MON JUN 13 2005

...THE FLASH FLOOD WARNING FOR CENTRAL ROOSEVELT COUNTY EXPIRES AT
830 PM MDT...

HEAVY RAIN HAS ENDED ACROSS THE FLASH FLOOD AREA. SOME LIGHT TO 
MODERATE RAIN IS STILL EXPECTED THROUGH 9 PM...HOWEVER THIS SHOULD 
NOT POSE ANY FURTHER FLASH FLOOD THREAT. 

ROOSEVELT COUNTY DES REPRESENTATIVES HAVE REPORTED AREAS OF FLOODING 
ALONG THE CHELSEA AND BOXELDER CREEKS...AS WELL AS ALONG HIGHWAY 13 
AND SOME ADJACENT FARMLAND.

LAT...LON 4810 10549 4809 10509 4839 10525 4839 10552

$$

VALONE

WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:50 PM MDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 1:50 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
150 PM MDT MON JUN 13 2005

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY...
MUCH QUIETER WEATHER ON TAP FOR NORTHEAST MONTANA THROUGH THE SHORT
TERM PERIOD AS AN UPPER LEVEL RIDGE BUILDS IN LATER TONIGHT BEFORE
TRANSITIONING TO SOUTHWEST FLOW ALOFT. SHORT RANGE MODELS IN GOOD
AGREEMENT SO NO PREFERENCE FOR THE FORECAST TODAY.

OVERALL...VERY FEW CHANGES MADE TO THE SHORT TERM FORECAST TODAY.
SYSTEM THAT BROUGHT PRECIPITATION TO A GOOD PORTION OF THE FORECAST
AREA WILL FINISH SHIFTING EAST OUT OF THE REGION TONIGHT. SUBSIDENCE
AND DRIER AIRMASS BEGINS TO WORK IN FROM THE SOUTHWEST...SO KEPT
IDEA OF CLEARING OUT LATER TONIGHT. POSSIBILITY THAT SOME FOG COULD
FORM...ESPECIALLY IN AREAS THAT GOT THE MOST PRECIPITATION LAST
NIGHT. WILL ADD PATCHY MENTION IN SINCE IT SHOULD NOT BE ALL THAT
WIDESPREAD.

BY TUESDAY...RIDGE OF HIGH PRESSURE TAKES CONTROL WITH IMPRESSIVE
THERMAL RIDGE BUILDING INTO THE AREA. WILL SEE BIG JUMP IN
TEMPERATURES BACK UP TO A LITTLE ABOVE NORMAL...ONLY THE SECOND
OCCURRENCE SO FAR IN JUNE. MODEL SOUNDINGS CONTINUE TO SHOW LOTS OF
DRYING SO CLOUDS SHOULD BE HARD TO COME BY...OTHER THAN PERHAPS A
LITTLE FLAT CU. LOTS OF SUN TO ALSO CONTRIBUTE TO QUICK WARM UP. BY
TUESDAY NIGHT...UPPER LEVEL FLOW TURNS TO THE SOUTHWEST AS RIDGE
MOVES INTO THE DAKOTAS. WARM OVERNIGHT LOWS TUESDAY NIGHT WITH
THERMAL RIDGE STAYING IN PLACE ACROSS THE AREA. SHORTWAVE AND
ASSOCIATED PACIFIC FRONT APPROACH THE FORECAST AREA BY WEDNESDAY
AFTERNOON. PRE-FRONTAL WARMING IN THE EAST TO BOOST TEMPS CLOSE TO
90...SO MADE A FEW ADJUSTMENTS TO THE TEMPERATURE GRID. POSSIBLE FOR
A THUNDERSTORM TO WORK INTO THE EXTREME WEST...BUT SHOULD PROBABLY
HOLD OFF UNTIL EVENING. WILL LEAVE SLIGHT CHANCE IN THE EXTREME WEST
IN THE EARLY AFTERNOON FOR NOW...BUT NEXT SHIFT MAY NEED TO REMOVE.
JAZ

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
MODELS ARE SIMILAR WITH THE OVERALL PATTERN WITH ONLY SOME
DIFFERENCES IN TIMING THE SHORTWAVES IN SOUTHWEST FLOW ALOFT THROUGH
THE WEEKEND.

WEAK FRONTAL BOUNDARY MOVES ACROSS EASTERN MONTANA WEDNESDAY NIGHT.
COULD SEE SOME THUNDERSTORMS WITH THIS FRONT. UPPER LEVEL DYNAMICS
STAY TO THE NORTHWEST OF THE FORECAST AREA AND THERE IS LIMITED
MOISTURE WITH THIS FRONT. WILL MAINTAIN GOING SLIGHT CHANCE OF
THUNDERSTORMS. THERMAL RIDGE ALONG THE FRONT WILL ALLOW FOR A WARM
NIGHT... ESPECIALLY IN THE EASTERN ZONES. RAISED WED NIGHTS LOWS IN
THE EAST.

SOUTHWEST FLOW ALOFT DOMINATES THE WEATHER PATTERN THROUGH THE
PERIOD WITH WEST COAST TROUGH OR UPPER LOW AND RIDGE TO THE EAST.
THERMAL RIDGE REMAINS OVER EASTERN MONTANA TO PROVIDE SUMMERLIKE
TEMPERATURES. THERE IS A CHANCE THAT A MOUNTAIN INDUCED THUNDERSTORM
COULD HOLD TOGETHER INTO THE NW PART OF THE FORECAST AREA TO ALLOW
FOR A SLIGHT CHANCE OF THUNDERSTORMS. THE SOUTHEAST ZONES SHOULD
HAVE WARM AIR ALOFT WHICH WILL KEEP THAT AREA CAPPED. FORRESTER

&&

.AVIATION...
SCATTERED SHOWERS WILL LINGER OVER THE FORECAST AREA WITH A MIX OF
LOW AND MID CLOUDS THROUGH EARLY EVENING AS UPPER TROUGH MOVES EAST.
SKIES SHOULD CLEAR AFTER SUNSET. MOIST ATMOSPHERE AND CLEAR SKIES
MAKES FOG A POSSIBILITY OVERNIGHT. AMONG THE TAF SITES...OLF HAS THE
BEST CHANCE OF GETTING FOG AS THEY WILL HAVE LIGHT WINDS. NORTHWEST
WINDS ELSEWHERE MAKES FOG LESS LIKELY TONIGHT. UPPER RIDGE ON
TUESDAY WILL BRING CLEAR SKIES.

&&

.HYDROLOGY...
HYDRO CONCERNS QUICKLY WANING. GAUGE ON THE MUSSELSHELL NEAR MOSBY
SHOWING RIVER STAGE ALREADY BACK ON ITS WAY DOWN THIS AFTERNOON.
OTHER GAUGES ALSO BEHAVING THIS AFTERNOON. WITH ONLY WARMING AND
DRYING TAKING PLACE THE NEXT COUPLE OF DAYS...NOT EXPECTING ANY
SIGNIFICANT ISSUES. JAZ

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 13, 6:13 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
613 AM MDT MON JUN 13 2005

MTZ016>027-059>062-141200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
613 AM MDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.